Lansoprazole Problem

Hi all I had an Heart Attack about 4yrs ago,and I was given Asprin, and Lansoprazole Besides other medication. Now my problem is over time I've been given lots of medication for various problems. (some life threatening) So I've decided to try and come off some that I don't feel I need. Now I was going to come off Lansoprazole but a lady on one of these sites told me not to because I take Asprin,and she had done just that and it caused her the problem she's got now. But she never said what that was. Has anyone got any experience of this if so I would be grateful of any advice. In advance thank you.

10 Replies

  • Hi Norma

    I used to take asprin instead of statins, and was given Lansoprazole to protect the stomach as asprin irrates It, and can cause gastritis, ulcers etc.,

    Came off both as my cholestol is very low and Lansoprazole gave me diarrhea.

    Did you get my private message.


  • Hi Pat yes I did get your private message,but I've had such a complicated week I forgot to answer. SORRY! What did you take Asprin for Pat? And how are things going with you and Graham ? I've had a funeral of a good friend to go to,plus backwards and forwards for GPs,and blood appointments and tomorrow ive got blood test,3 monthly revue on my health, and a revue on my busy day. Oh and an argument on my grandson who I absolutely adore. But He Ho keep smiling. Big Hug xx. Norma

  • Check to see if your aspirin is enteric coated - this is done to protect stomach lining. If not you can ask for change of prescription.

  • He'll. Please, please do not stop taking the Lanzoprazole! I did exactly that four years ago without consulting my doctor and it backfired on me mega big time! Now I have to take more tablets than before. I have to take Emozul 40mg two times a day plus Sucralfate 1mg four times a day but when needed this tablet can be taken up to 8 times a day to try and control my very bad reflux which is untreatable and the Sucralfate just about keeps on top of the reflux. All this is my fault for stopping the Lanzoprazole. I also now have more health problems. I forgot to mention that I had an Ivor Lewis Oesophagectomy ten years ago that is the reason I was put on the Lanzoprazole in the first place.

  • Hi chrissie, sorry it's took me so long to reply to you,but I had a GP appointment which I wanted to attend before I asked your advice. I was on 30mg Lansoprazole and he told me I could reduce it to 15mg. I would appreciate your oppinion as I've had a lot of problems through GP giving me the wrong advice. You see I'm on such a lot of medication I just want to come off some but not if its going to cause me anymore harm. Thanks.

  • My GP took me off Lanzoprazole as they were having little effect on my reflux. I was also advised to come off it by an Upper GI surgeon in Liverpool. So now I am on Emozul 40mg gastro-resistant capsuls. I take one of this twice daily and I have to take another tablet that is pretty big (but this huge tablet can be broken in half to swallow) and is called Sucralfate 1g. I have to take this four times a day an hour before meals if possible. What is amazing with the Sucralfate tablet is that when you are having a bad day with reflux or acid or bile, you can take Sucralfate up to 8 times in any 24 hour period (don't take the 8 tablets often as you will end up rendering the tablet usless). Only take the 8 tablets if you are having a nightmare day or you feel you need to take the full 8 tablets.

    Don't get me wrong I still have problems with reflux but as the Upper GI surgeon told me there is nothing else out there on the market to help me. Keep in touch please and I will try and help you with some advice if I can. Merry Christmas.

  • Thank you Chrissie, I will keep in touch, I think most the time these sites and other people's experiences, are better than doctors,I've had a great deal of help with my health problems off this site and others. So thank you for your help,and a MERRY CHRISTMAS to you.x

  • Thank you for your replys, I was told last Friday by a lady not to come off it ,because she had caused herself more problems. So thank you I don't know if that lady was you. Thanks

  • Aspirin can irritate the lining of the stomach making it more susceptible to attack by gastric acid. And it can also stimulate more acid secretion. Lansoprazole, an acid blocker, is often prescribed to prevent this. Usually only a low dose of aspirin is prescribed after a heart attack, so coming off lansoprazole may make no difference. You might try reducing the dose of lansoprazole, but I suggest you ask your GP.

  • Thank you for your reply I seen my GP last week and he said I could drop from 30 mg to 15mg which he gave me, I tried them for a few morning then got frightened and went back to 30mg. I didn't know I was given them because of the Asprin. Anyway thank you again for yor help, I'll go back to 15mg.

You may also like...